Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 31, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 7, 2014, 3:53 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 7, 2014, 12:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2014, 3:53 AM CST (09:53 UTC)
- In effect from
- Nov 7, 2014, 12:00 PM CST
- Expired
- Nov 7, 2014, 11:27 PM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS73 KABR 070953 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 353 AM CST FRI NOV 7 2014 ...STRONG NORTHWEST WINDS TODAY... .A COLD FRONT WILL SWEEP FROM WEST TO EAST ACROSS THE DAKOTAS TODAY. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. SDZ003>005-009-010-015>017-033>037-045-048-051-072200- /O.NEW.KABR.WI.Y.0031.141107T1800Z-141108T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 353 AM CST FRI NOV 7 2014 /253 AM MST FRI NOV 7 2014/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. * TIMING...NOON THROUGH LATE EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-072200- /O.NEW.KABR.WI.Y.0031.141107T2100Z-141108T0300Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 353 AM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING. * TIMING...AFTERNOON THROUGH LATE EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SERR
3 follow-up statements
058 WWUS73 KABR 072118 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 318 PM CST FRI NOV 7 2014 ...STRONG NORTHWEST WINDS TO CONTINUE... .STRONG AND GUSTY NORTHWEST WINDS BEHIND AN EXITING FRONTAL BOUNDARY WILL CONTINUE INTO THE EVENING HOURS. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-080300- /O.CON.KABR.WI.Y.0031.000000T0000Z-141108T0300Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 318 PM CST FRI NOV 7 2014 /218 PM MST FRI NOV 7 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...THROUGH LATE EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
779 WWUS73 KABR 080244 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 844 PM CST FRI NOV 7 2014 ...STRONG NORTHWEST WINDS TO CONTINUE... .STRONG AND GUSTY NORTHWEST WINDS BEHIND AN EXITING FRONTAL BOUNDARY WILL CONTINUE THROUGH THE EVENING HOURS. SDZ003>005-009-010-015>017-033>037-045-048-051-080345- /O.CAN.KABR.WI.Y.0031.000000T0000Z-141108T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 844 PM CST FRI NOV 7 2014 /744 PM MST FRI NOV 7 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE NIGHT. $$ MNZ039-046-SDZ006>008-011-018>023-080600- /O.EXT.KABR.WI.Y.0031.000000T0000Z-141108T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 844 PM CST FRI NOV 7 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THROUGH LATE EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH. * IMPACTS...IT MAY BE MORE DIFFICULT DRIVING HIGH PROFILE VEHICLES OR ALONG EAST TO WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
417 WWUS73 KABR 080527 AAA NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1127 PM CST FRI NOV 7 2014 MNZ039-046-SDZ006>008-011-018>023-080630- /O.CAN.KABR.WI.Y.0031.000000T0000Z-141108T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1127 PM CST FRI NOV 7 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS THE REGION. NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 6, 11:24 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 6, 11:24 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1124 PM CST THU NOV 6 2014 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH FRIDAY SURFACE HIGH PRESSURE WILL EXIT THE AREA TONIGHT AHEAD OF AN APPROACHING LOW PRESSURE TROUGH. WILL SEE SOUTHERLY WINDS INCREASE A BIT OVERNIGHT AS THE SURFACE GRADIENT TIGHTENS. THE TROUGH WILL BE CENTERED OVER THE CWA EARLY FRIDAY MORNING...THEN PUSHES EAST OVER MINNESOTA DURING THE DAY. THE SURFACE GRADIENT BEHIND THE TROUGH ALSO WILL BE FAIRLY TIGHT...MAINLY OVER THE WESTERN HALF OF THE CWA. BY FRIDAY AFTERNOON...MAY SEE NORTHWESTERLY WINDS REACHING WIND ADVISORY CRITERIA ACROSS THE WEST. WILL NOT ISSUE ANY HEADLINES AT THIS TIME AND LET THE MIDNIGHT SHIFT GET A BETTER FEEL FOR LOCATION AND TIMING OF A POSSIBLE ADVISORY. ONE CHALLENGE IS THE POTENTIAL FOR PRECIPITATION WITH THE TROUGH/FRONT LATE TONIGHT AND FRIDAY. MODELS ARE ALL OVER THE PLACE ON THE LOCATION OF ANY PRECIPITATION...BUT IT LOOKS LIKE CHANCES WILL BE SLIGHTLY BETTER ACROSS THE FAR NORTHERN CWA LATE TONIGHT AND ACROSS THE EAST ON FRIDAY. RIGHT NOW IT LOOK LIKE TEMPERATURES WILL FALL THROUGH ABOUT MIDNIGHT TONIGHT...THEN BEGIN TO WARM BACK UP...SO ANY PRECIPITATION WILL LIKELY BE RAIN. FRIDAY WILL BE A FAIRLY NICE DAY TEMPERATURE WISE WITH WAA IN PLACE MOST OF THE DAY. HIGHS IN THE MID 50S TO LOWER 60S WILL BE COMMON. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY MAIN FOCUS DURING THE EXTENDED PERIOD IS THE COLD AIR OUTBREAK ACROSS THE NORTHERN PLAINS AND SNOW CHANCES SUNDAY AND MONDAY. COLD AIR BEGINS MAKING ITS WAY INTO THE REGION SUNDAY NIGHT AND ESPECIALLY DURING THE DAY MONDAY AS 850MB TEMPS TANK TO -10C TO -12C BY 00Z TUESDAY. NORTHERLY WINDS WILL BE INCREASING AS WELL. ALL MODELS SHOWING THIS VERY COLD AIR STICKING AROUND THROUGH ALL OF NEXT WEEK. 12Z EC IS SHOWING AN EVEN COLDER SHOT OF AIR TUESDAY WITH 850MB TEMPS DROPPING TO NEAR -20C BY 00Z WEDNESDAY AS THE CORE OF COLDEST AIR ROTATES SOUTHWARD ACROSS THE AREA. SO FAR THOUGH...THIS SOLUTION IS AN OUTLIER AMONGST THE OTHER MODELS IN REGARDS TO THIS SECONDARY SHOT OF COLDER AIR. SOMETHING TO WATCH THOUGH BECAUSE IF OTHER MODELS LATCH ONTO THIS...WILL HAVE TO DROP HIGHS ON TUESDAY A FEW MORE DEGREES. OVERNIGHT LOWS DURING THIS PERIOD WILL BE COLD...WITH SINGLE DIGITS AND TEENS COMMON. AT SOME POINT...SFC HIGH PRESSURE WILL MOVE OVERHEAD AND PROVIDE FOR ONE OR EVEN TWO NIGHTS OF IDEAL RADIATIONAL COOLING...WHICH WILL BRING THE NIGHTS WITH LOWS IN THE SINGLE DIGITS. BUT AT THIS POINT...DETERMINING JUST WHAT DAYS THOSE ARE IS A BIT TRICKY BASED ON THE DIFFERING MODEL SOLUTIONS REGARDING THE MOVEMENT OF THE HIGH CENTER. AT THIS POINT IT APPEARS THURSDAY MORNING COULD BE THE COLDEST. TURNING TO SNOW CHANCES...THINGS HAVE GOT A BIT MORE INTERESTING WITH THE SUITE OF 12Z MODEL RUNS. 12Z EC IS STRONGER WITH THE WAVE OF LOW PRESSURE THAT TRACKS ALONG THE BAROCLINIC ZONE OVER THE AREA SUNDAY NIGHT THROUGH MONDAY. ITS ACTUALLY GIVING THE AREA SOME LIGHT TO MODERATE SNOW ACCUMS. 12Z GEM IS ALSO STRONGER WITH THIS SYSTEM...BUT ITS KEEPING THE SWATH OF SNOW MORE OVER SOUTHERN SD. GFS REMAINS WEAKER...BUT STILL HAS A SWATH OF LIGHT SNOW OVER THE AREA NONETHELESS. STILL LOTS TO SORT OUT WITH THIS SCENARIO BUT HAVE GONE AHEAD AND INCREASED SNOW CHANCES AND ACCUMS. WITH THE COLD AND DRY HIGH PRESSURE WORKING INTO THE REGION...HAVE SEEN SEVERAL EVENTS WHERE THE DRY AIR WINS OUT AND ENDS UP PUSHING THE AREA OF SNOW FURTHER SOUTH THAN WHAT MODELS SUGGEST. WILL HAVE TO KEEP AN EYE ON THIS. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE TAF PERIOD. WINDS WILL INCREASE ACROSS THE CWA ON FRIDAY AS A COLD FRONT MOVES THROUGH FROM WEST TO EAST. EXPECT GUSTS AS HIGH AS 45 KTS IN THE WEST BY 20Z TO 0Z. THESE STRONG WINDS WILL THEN SHIFT OVER THE EAST BETWEEN 0Z AND 6Z SATURDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...PARKIN LONG TERM...TMT AVIATION...WISE WEATHER.GOV/ABERDEEN
Nearby
Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.